Levothyroxine and stomach soreness

Good morning everyone, it's another warm sunny morning here in Devon.

I've just attempted to take Teva Levothyroxine 25mcg (my first time on this drug as newly diagnosed), but had to stop after a few days as it gave me a severe soreness in my chest which I assume is my sensitive stomach playing up. Has anyone else on here had the same problem and found a brand that doesn't cause that burning feeling.

Many thanks

Jean

19 Replies
oldestnewest

Hi Jeanjeannie, I've been taking Levothyroxine for 28 years, (150mg) but never suffered from the soreness you discribe.

1 like
Reply

Hi MammaCass, nice to chat again. I do wonder if I have an ulcer although tests have said no. I have to take my warfarin mid breakfast or that makes my chest/stomach hurt too. Such a nuisance as I was hoping I could turn into Wonder Woman on these pills!

1 like
Reply

Some people are having problems with Teva brand so you need to try a different one.

1 like
Reply

Thank you for your response, I've already got different pills on their way. It just would have been easier if someone who had the same soreness in their chest like me had found a brand that was fine.

Reply

But what's suits someone else won't necessarily suit you, it's trial and error. The only brand I can take is Actavis

1 like
Reply

Yes, I usually ask for Actavis medication too for my heart, but I don't think they do a 25mcg pill.

Reply

No they don't but you can split a 50mcg, that's what I do.

Reply

Good idea. If the brand of tablets I get now don't suit me I'll ask my GP to do a script for 50mcg of the Actavis. Thanks for letting me know.

Reply

If you search Teva on here you will see lots of people have had issues with it. Ask for different brand. Other options are wockhart or Mercury Pharma

Gut issues can be connected to thyroid. Have you been diagnosed with autoimmune thyroud (high antibodies). This is also called Hashimoto's.

Have you had levels of vitamin D, folate, B12 & ferritin checked. Common for these be low and they may need improving with supplements to help thyroid hormones to work.

Ask GP to do so, if they have not been tested. If you have results already, post them on here, (including ranges) for members to advise.

1 like
Reply

Thank you for your advice, I've already asked for a different pill and its on it's way. I'm newly diagnosed as needing medication. I took the drug Amiodarone for my heart problem atrial fibrillation a few years ago and that upset my thyroid. My GP has been making sure I have regular tests to see if it would recover, it appeared to be but has suddenly gone downhill now. T4 = 11.8 & TSH 7.24. I'm going to ask for a print out of the full results from my surgery.

1 like
Reply

I think there's been a change in the Tevo and several members have reported. Go back to pharmacist and ask what other thyroid hormones they can source. He may need another prescription from GP but it is better to switch as your dose is so small you'd think you wouldn't have any ill-effects.

(p.s. it isn't a drug but a life-giving hormone :) )

1 like
Reply

Thank you I have already done just that thing.

2 likes
Reply

Hi jeanjeannie50

Please would you ask about reporting adverse effects of TEVA Levothyroxine to MHRA by their Yellow card - your GP or Pharmacist will direct you or go online. We need to flag this medication as causing problems so the manufacturer will have to check its ingredients or process if too many are affected by it! Not the first time Teva have caused problems I believe!

Thanks evep 😊

1 like
Reply

Certainly will. I'm just about to start a different make pill - Wockhardt, so will see how I get on with that.

1 like
Reply

I did ok with Wockhardt. Only took TEVA 25mcg along with 50mcg of another brand for one week earlier this year & had worsening heartburn & gastric pain over the week but also felt like my hypo symptoms worsened too! Rubbish drug & company 😔😦😢

1 like
Reply

Teva tablets are not good! You only have to feel them in your fingers they're chalky. Actavis don't agree with me either. Only levo i can take are Mercury pharma. When chemist gave me Teva by mistake, every joint in my body ached!

1 like
Reply

I'm going to start a new brand tomorrow, will see how I get on then.

Reply

Hi ,

I have had IBS for over 30 years and had to be carefull with what I eat .I have been on Levothyroxine since January ,I have to take Teva Lactose free ones . I take my Tablet at night before Bed ,2 hours after eating .I then find my Stomach is ok in the morning so I can have Breakfast and Painkillers . Hope this helps .

1 like
Reply

That's interesting, thank you for letting me know.

Reply

You may also like...